Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 57, NWS Cleveland, OH

June 3, 2014Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 3, 2014, 1:03 PM EDT for Crawford County, Erie County, Pennsylvania. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2014, 1:03 PM EDT (17:03 UTC)
Expired
Jun 3, 2014, 2:00 PM EDT
In force
57 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Crawford County, PA, Erie County, PA

The radar

The Pittsburgh radar (KPBZ), 139 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 5.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2014-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2014-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

959 
WUUS51 KCLE 031703
SVRCLE
PAC039-049-031800-
/O.NEW.KCLE.SV.W.0057.140603T1703Z-140603T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
103 PM EDT TUE JUN 3 2014

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA
  SOUTHEASTERN ERIE COUNTY IN NORTHWEST PENNSYLVANIA

* UNTIL 200 PM EDT

* AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM UNION CITY TO LINESVILLE...AND
  MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MEADVILLE...
  UNION CITY...
  CORRY...
  SPARTANSBURG...
  TITUSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4161 7982 4148 8001 4149 8052 4188 8052
      4214 7976 4201 7975 4200 7960 4162 7961
TIME...MOT...LOC 1703Z 271DEG 27KT 4186 7992 4168 8036

$$

JMAYERS
1 follow-up statement
399 
WWUS51 KCLE 031726
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
126 PM EDT TUE JUN 3 2014

PAC049-031732-
/O.CAN.KCLE.SV.W.0057.000000T0000Z-140603T1800Z/
ERIE PA-
126 PM EDT TUE JUN 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ERIE COUNTY IN
NORTHWEST PENNSYLVANIA IS CANCELLED...

LAT...LON 4162 7961 4161 7982 4148 8001 4149 8052
      4185 8051 4185 7960
TIME...MOT...LOC 1722Z 277DEG 19KT 4183 7977 4167 8027

$$

PAC039-031800-
/O.CON.KCLE.SV.W.0057.000000T0000Z-140603T1800Z/
CRAWFORD PA-
126 PM EDT TUE JUN 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA...

AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SPARTANSBURG TO 7 MILES WEST
OF MEADVILLE...OR ALONG A LINE EXTENDING FROM 23 MILES NORTHEAST OF
MEADVILLE TO 7 MILES WEST OF MEADVILLE...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
TITUSVILLE...SPARTANSBURG...MEADVILLE...LINESVILLE AND CAMBRIDGE
SPRINGS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4162 7961 4161 7982 4148 8001 4149 8052
      4185 8051 4185 7960
TIME...MOT...LOC 1722Z 277DEG 19KT 4183 7977 4167 8027

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 12:11 PM EDT, 52 minutes earlier.

Area forecast discussion, Jun 3, 12:11 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1211 PM EDT TUE JUN 3 2014

.SYNOPSIS...
A COLD FRONT WILL MOVE EAST ACROSS THE AREA THIS AFTERNOON. A WEAK
AREA OF HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT AND
WEDNESDAY MORNING FOLLOWED BY A FAST MOVING STORM SYSTEM WEDNESDAY
AFTERNOON. THE LOW PRESSURE SYSTEM WILL MOVE EAST OF THE AREA
WEDNESDAY NIGHT. HIGH PRESSURE WILL BUILD SOUTHEAST ACROSS THE
CENTRAL GREAT LAKES TO THE EASTERN SEABOARD THURSDAY THROUGH SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SCATTERED SHOWERS AND THUNDERSTORMS ARE STARTING TO POP UP IN THE
WAKE OF A BOUNDARY THAT CROSSED THE AREA EARLIER THIS MORNING. THE
SHOWERS AND THUNDERSTORMS WILL GENERALLY STAY EAST OF A LINE FROM
MARION TO CLEVELAND. ANY THUNDERSTORMS THAT DO DEVELOP WILL PRODUCE
BRIEF HEAVY RAIN AND GUSTY WINDS.

MEANWHILE DRY AIR CONTINUES TO MOVE INTO NORTHWEST OHIO...HELPING TO
CLEAR OUT THE CLOUDS AND RAISE TEMPERATURES. I HAVE ADJUSTED THE
DAYTIME HIGHS UP A COUPLE OF DEGREES TO ACCOUNT FOR THE ADDED
SUNSHINE. CLOUDS WILL REDEVELOP THIS AFTERNOON THIS AFTERNOON AS A
WEAK COLD FRONT MOVES INTO THE AREA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
VERY WEAK FAST MOVING UPPER LEVEL RIDGE WILL BUILD OVER THE FORECAST
AREA TONIGHT. THE UPPER LEVEL RIDGE WILL SUPPORT A WEAK SURFACE HIGH
PRESSURE CENTER THAT WILL MOVE INTO THE REGION DURING THE NIGHT INTO
WEDNESDAY MORNING AND THEN EXIT TO THE EAST.

THE HIGH PRESSURE WILL BRING SUBSIDENCE AND DRIER AIR BEHIND THE
COLD FRONT BUT THIS WILL BE SHORT LIVED AS YET ANOTHER FAST MOVING
UPPER LEVEL SHORTWAVE AND ASSOCIATED SURFACE LOW PRESSURE WILL MOVE
INTO THE REGION.

MOISTURE WILL BE LIMITED TO WHAT IS ARRIVING WITH THE SYSTEM FROM
THE PACIFIC SO I DONT ANTICIPATE LARGE AMOUNTS OF RAIN WITH THE
SYSTEM. SHOWERS AND THUNDERSTORMS WILL SPREAD FROM WEST TO EAST AS
MOISTURE ADVECTION TAKES PLACE AHEAD OF THE SYSTEM. I EXPECT A
CHANCE OF SHOWERS AND THUNDERSTORMS TO MOVE INTO THE WESTERN
PORTIONS BY LATE MORNING ON WEDNESDAY AND MID TO LATE AFTERNOON IN
THE EXTREME EAST.

MOISTURE ASSOCIATED WITH THE LOW PRESSURE SYSTEM PULLS OUT TO THE
EAST THURSDAY NIGHT BRINGING ANOTHER END TO THE PRECIPITATION. THE
ONE PROBLEM TO DEAL WITH WILL BE THE DEEP DIGGING TROUGH EXPECTED
ALOFT ALLOWING FOR SOME FAIRLY STRONG COLD AIR ADVECTION TO FOLLOW
IN THE WAKE OF THE LOW PRESSURE SYSTEM THURSDAY. THE COLD FLOW MAY
MAKE IT DIFFICULT TO GET OUT OF THE 60S FOR HIGHS ON THURSDAY.

ONCE UPPER LEVEL TROUGH PULLS OUT TO THE EAST...AN UPPER LEVEL RIDGE
WILL BUILD IN AND IS EXPECTED TO BE AMPLIFYING WITH TIME. SURFACE
HIGH PRESSURE WILL BUILD SOUTHEAST ACROSS THE CENTRAL GREAT LAKES
PUMPING DRIER AIR INTO THE REGION FRIDAY INTO FRIDAY NIGHT. THE HIGH
EVENTUALLY PUSHES TO THE EAST COAST AND BRINGS A RETURN BACK TO WARM
AIR ADVECTION ONCE AGAIN.

AS MENTIONED ABOVE...COLD AIR ADVECTION WILL TAKE PLACE IN THE WAKE
OF THE LOW ON THURSDAY BUT AS SUBSIDENCE TAKES PLACE...WE SHOULD SEE
A GRADUAL RETURN TO WARM AIR ADVECTION BY THE END OF THE WEEK.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
THE LONG TERM BEGINS SATURDAY WITH BOTH THE ECMWF AND GFS SHOWING
HIGH PRESSURE OVER THE AREA WITH A WEAK RIDGE ALOFT IN PLACE.
EXPECTING A DRY DAY WITH TEMPS IN THE MID 70S TO NEAR 80. SUNDAY THE
FAIR WX SHIFTS EAST AS AN UPPER TROF MOVES ACROSS THE NORTHERN LAKES
AND MIDWEST. MODELS ADVECTING SIGNIFICANT MOISTURE INTO THE AREA
AHEAD OF A COLD FRONT THAT MOVES THROUGH SUNDAY NIGHT. FOLLOWED WPS
LEAD WITH LIKELY POPS MOVING INTO THE WEST AND CENTRAL COUNTIES
SUNDAY MOVING TO THE EASTERN COUNTIES SUNDAY NIGHT. MONDAY HIGH
PRESSURE AND DRIER AIR MOVE IN WITH DRY WX LIKELY WEST AND
DECREASING RAIN CHANCES THROUGH THE DAY EAST. TEMPS SHOULD DROP BACK
INTO THE LOW/MID 70S MONDAY BEHIND THE COLD FRONT.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
WEAK CDFNT/TROF MOVING EAST ACROSS THE AREA WITH SHOWERS ABOUT TO
MOVE EAST OF TAF LOCATIONS. THE REAL COLD FRONT HOWEVER REMAINS
WELL WEST...ACROSS LOWER MI INTO NRN INDIANA WHERE TEMPS/DEWPOINTS
DROP OFF AND WINDS VEER SLIGHTLY. CONDITIONS ACROSS THE AREA HAVE
DROPPED TO MVFR WITH PATCHY IFR AS EXPECTED. CLEARING WAS ABOUT TO
MOVE INTO THE WESTERN LOCATIONS AND AFTER MID MORNING EXPECT LOWER
CLOUDS ELSEWHERE TO MIX OUT WITH CONDITIONS GOING VFR AS DRIER
AIR ALOFT MOVES IN. A BIT CONCERNED ABOUT POSSIBLE CONVECTIVE
DEVELOPMENT ESPECIALLY EAST HALF OF THE AREA LATE MORNING/EARLY
AFTERNOON.  CAPES APPROACH 1800 J/KG AND THERE WILL BE AMPLE LOW
LEVEL MOISTURE. FAIRLY DRY AIR ALOFT MAY LIMIT POTENTIAL BUT A BIT
MORE MOISTURE THAN PROGGED AND THERE COULD BE A FEW GOOD STORMS.
FOR NOW WILL LEAVE OUT OF TAFS. VFR EXPECTED OVERNIGHT.

.OUTLOOK...
NON VFR POSSIBLE IN SHRA/TSRA WEDNESDAY AFTERNOON THROUGH
THURSDAY.

&&

.MARINE...
FLOW WILL TURN WEST TODAY BEHIND A COLD FRONT WITH SPEEDS REACHING
15 TO 20 KNOTS DURING AT LEAST MID DAY. AM THINKING WAVES WILL
APPROACH SMALL CRAFT CRITERIA AT LEAST FOR A FEW HOURS MID/LATE
AFTERNOON. WILL HOLD OFF HEADLINE FOR NOW AS MOST OF THE DAY SHOULD
BE BELOW CRITERIA BUT WILL HAVE WAVES INCREASING TO 2 TO 4 FEET.
OTHERWISE NEXT SIGNIFICANT SYSTEM AFFECTING THE LAKE WILL COME
WEDNESDAY NIGHT AND THURSDAY AS LOW PRESSURE MOVES ACROSS CENTRAL
OHIO. WINDS WILL TURN NORTH WEDNESDAY AHEAD OF THE LOW CONTINUING
THROUGH THURSDAY WITH SPEEDS APPROACHING 20 KNOTS AT TIMES. SMALL
CRAFT CONDITIONS POSSIBLE ESPECIALLY WEDNESDAY NIGHT INTO
THURSDAY.   FRIDAY AND SATURDAY HIGH PRESSURE BUILDS IN.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...LOMBARDY
NEAR TERM...SCHEPEL
SHORT TERM...LOMBARDY
LONG TERM...TK
AVIATION...TK
MARINE...TK
Hazardous weather outlook, Jun 3, 3:29 AM EDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
329 AM EDT TUE JUN 3 2014

LEZ145>147-OHZ010>012-040730-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-LORAIN-CUYAHOGA-LAKE-
329 AM EDT TUE JUN 3 2014

...RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO AND NORTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RIP CURRENT RISK.

THE RISK FOR RIP CURRENTS WILL BE GREATEST ALONG THE SHORES IN
LORAIN...CUYAHOGA AND LAKE COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>144-148-149-162>169-OHZ003-006>009-013-014-017>023-
027>033-036>038-047-089-PAZ001>003-040730-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
329 AM EDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LOMBARDY

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.